Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 20, NWS Pocatello, ID

August 21, 2008

NWS Pocatello, ID issued this wind advisory at Aug 21, 2008, 2:08 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2008, 2:08 PM MDT (20:08 UTC)
Expired
Aug 21, 2008, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 212008
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT THU AUG 21 2008

IDZ020-220300-
/O.NEW.KPIH.WI.Y.0020.080821T2008Z-080822T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
208 PM MDT THU AUG 21 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE AROUND INL AND THE ARCO
AREA THIS AFTERNOON AND EARLY THIS EVENING. TRAVELERS SHOULD BE
PREPARED FOR STRONG SUDDEN WIND GUSTS AND AREAS OF BLOWING DUST
THAT MAY COVER AREA ROADS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ021-220300-
/O.CON.KPIH.LW.Y.0047.000000T0000Z-080822T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
208 PM MDT THU AUG 21 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A STRONG COLD FRONT MOVING THROUGH THE AREA IS PRODUCING STRONG WIND
GUSTS THIS AFTERNOON AND EARLY THIS EVENING. SOUTHWEST WINDS OF 20
TO 25 MPH WITH GUSTS TO 35 MPH WILL PRODUCE DANGEROUS RECREATIONAL
CONDITIONS ACROSS THE RESERVOIR.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
1 follow-up statement
000 
WWUS75 KPIH 220257
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
857 PM MDT THU AUG 21 2008


IDZ020-220400-
/O.EXP.KPIH.WI.Y.0020.000000T0000Z-080822T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
857 PM MDT THU AUG 21 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS HAVE DIMINISHED RAPIDLY THIS EVENING WITH CURRENT SPEEDS
RUNNING BELOW ADVISORY LEVELS. THUS THE WIND ADVISORY FOR THE
UPPER SNAKE RIVER PLAIN WILL BE ALLOWED TO EXPIRE AT 9 PM MDT 
THIS EVENING.

$$

IDZ021-220400-
/O.EXP.KPIH.LW.Y.0047.000000T0000Z-080822T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
857 PM MDT THU AUG 21 2008

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS HAVE DIMINISHED RAPIDLY THIS EVENING WITH CURRENT SPEEDS
RUNNING AT OR BELOW LAKE WIND ADVISORY CRITERIA. THUS THE LAKE
WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR WILL BE ALLOWED TO
EXPIRE AT 9 PM MDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Aug 21, 1:36 PM MDT, 32 minutes earlier.

Area forecast discussion, Aug 21, 1:36 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
136 PM MDT THU AUG 21 2008

.DISCUSSION...

A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA THIS AFTERNOON.
THE BETTER MOISTURE/DYNAMICS REMAIN OVER NORTHERN SECTIONS OF THE
FORECAST AREA INTO MONTANA. THIS IS WHERE A SLIGHT CHANCE FOR
THUNDERSTORMS REMAINS FOR THE EVENING. GUSTY CONDITIONS HAVE BEEN
PRESENT NEAR THE FRONT...WINDS HAVE BEEN JUST UNDER THE CRITERIA
FOR A WIND ADVISORY IN THE SNAKE PLAIN. WILL CONTINUE TO MONITOR
TO SEE IF A WIND ADVISORY MAY YET BE NEEDED. A LAKE WIND ADVISORY
REMAINS IN EFFECT...WITH DANGEROUS CHOP EXPECTED ON THE AMERICAN
FALLS RESERVOIR.

COOLER WEATHER IS EXPECTED FOR FRIDAY AS HIGH PRESSURE SETTLES
OVER THE AREA. THIS COOL SPELL WILL BE SHORT LIVED AS THE UPPER
RIDGE IS EXPECTED TO QUICKLY BUILD BACK IN FOR THE WEEKEND. MODELS
ARE SHOWING SOME MOISTURE MOVING BACK WITH THE RIDGE AND AN
ISOLATED THUNDERSTORM OVER THE WEEKEND REMAINS
POSSIBLE...ESPECIALLY OVER THE SOUTHERN HIGHLANDS.

GFS HAS A VERY DIFFERENT SOLUTION FOR NEXT WEEK THAN PREVIOUS
RUNS. NOW BRINGING A FRONT IN MONDAY AFTERNOON WITH VERY LITTLE
PRECIPITATION FOR TUESDAY OR WEDNESDAY. GIVEN THE RUN TO RUN
INCONSISTENCY HERE...HAVE MADE VERY LITTLE CHANGES TO THE EXTENDED
FORECAST.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY.  A COLD
FRONT MOVING THROUGH THE AREA TODAY WILL PRODUCE GUSTY WINDS
ESPECIALLY IN THE CENTRAL MOUNTAINS AND SNAKE RIVER PLAIN THROUGH
THIS EVENING.  ISOLATED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE
ACROSS THE CENTRAL MOUNTAINS TODAY WHILE DRIER CONDITIONS RETURN ON
FRIDAY. HANKO

&&

.FIRE WEATHER...A PACIFIC SYSTEM CROSSING THE REGION TODAY WILL
BRING A SLIGHT CHANCE OF PRECIPITATION MAINLY IN THE HIGHER TERRAIN
IN THE NORTHERN HALF OF THE DISTRICT. MOST OF THE REGION WILL REMAIN
DRY. AN ASSOCIATED COLD FRONT WILL CONTINUE TO PUSH WIND GUSTS OVER
35 MPH THROUGH THIS EVENING...PARTICULARLY AT RIDGE TOPS IN THE
CENTRAL MTNS AND IN THE UPPER SNAKE RIVER VALLEY. HUMIDITIES WILL BE
ABOVE CRITICAL THRESHOLDS SO NO HEADLINES ARE EXPECTED.
HOWEVER...BURN AREAS WILL NEED TO BE MONITORED CLOSELY THROUGH THE
THIS EVENING. AFTER THIS EVENING...RIDGE CONDITIONS WILL RETURN TO
EASTERN IDAHO WITH DRYING/WARMING AND A SIGNIFICANT DECREASE IN
WINDS FOR THE WEEKEND. HANKO

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021.

&&
Hazardous weather outlook, Aug 21, 5:40 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
540 AM MDT THU AUG 21 2008

IDZ017>025-031-032-221200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND
LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
540 AM MDT THU AUG 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TODAY WITH 20 TO 30
MPH WINDS IN THE SNAKE RIVER PLAIN.  A LAKE WIND ADVISORY IS IN
EFFECT AFTER 11 AM FOR THE AMERICAN FALLS RESERVOIR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:07 PM MDTLake Wind AdvisoryPIH26 hr

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.